Methadone Update Week 6

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

shaw31
Regular Member


Date Joined Mar 2007
Total Posts : 161
   Posted 9/18/2009 1:38 PM (GMT -7)   
Hello all!  I hope you all are doing great.  I hope your pain levels are a 3 and below!  Well I am on week 6 now with the methadone.  I am having trouble with breakthrough pain and severe constipation.  I have had issues with constipation before when I start other meds but it usually corrects itself a few weeks in.  I am a bit concerned because the constipation has gotten worse with time.  Also I have breakthrough pain which I have told you in earlier post my PM doc does not believe in prescribing b/t meds with methadone.  The methadone works ok for constant pain but during activities or work my pain breaks  through and I just have to deal with it.  I mowed the grass a few days ago and hurt bad until the next day.  Also I was vacuming and my pain broke though.  I just had to deal with it then as well.  The methadone does last longer than any long acting med I have taken in the past.  As I said before I was on oxycontin and oxycodone before and now I am on just methadone 50mgs a day.  I am going to see my PM next week.  I will tell him whats going on.  I am afraid he will just say lets just up your dose of methadone.  If I am having bad constipation now I would imagine more of the medicine that is causing constipation will mean more or worse constipation.  The best medicine I have ever taken as far as side effect go was the oxycodone products.  Does anyone know of something I can do for the constipation and breakthrough pain?  I have taken mirilax (which usually works like a charm for me), fleets supository, dulcolax, and sinikot and been drinking plenty of water.  Sometimes I get a small bowal movement but not a full one.  Now i am at the point my back side actually hurts from trying so much.  My stomach hurts as well from not going.  I have also taken advil for breakthrough (pm doc does not give b/t med with methadone) but it doesnt help that much.  I am so tired of thinking I have found a good treatment for my pain and finding out later the side effects suck.  I am so tired of all of this.  I am sure you all understand.  I also wish I could find a PM doc that listens to me and does whats best for me not whats best for him/her.  I have also tried swimming every day to try and help with the pain.  This is actually helping and my doc approves.  I thank all of you for reading and hope I dont sound like I am ranting.  Have a good day!

PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 9/18/2009 1:45 PM (GMT -7)   
Hi, Shaw,
I don't take methadone, so I can't comment from experience, but I remember your earlier posts. One thing I think is true for most of us is that medications don't take away all the pain - especially 24/7. So if the pain isn't too bad when it breaks through it may be something you have to manage in other ways - have you ever seen a pain psychologist or therapist? That might help to learn some relaxation strategies. And also learning how to moderate your activities.

Please don't interpret this to mean that I think you should suffer! It really depends on how much BT pain you're having. It's certainly worth discussing with your doctor.

As far as constipation goes, I think that's a problem for many of us as it tends to be one of the more common side effects from many medications. Actually, I find prunes often work although I have overdone it at times and was up all night - they worked too well!! LOL But again, I'd discuss it with your doctor. Unfortunately, there aren't any medications without some side effects. It's all a balancing act. If most of your pain is being well controlled that's great. You're on your way, then to making it "manageable", which is usually the best we can hope for.

Take care!

PaLady
p.s. Shaw - it looks like you accidentally started a duplicate thread. I think you can still delete it if you do so before anyone else posts to it (the other thread, not this one!). Just click on the "X" icon in the upper right corner to delete it. Once someone else posts, though, I think only a moderator can delete the post. It could get confusing. Then again, many of us are confused anyway! smilewinkgrin

Post Edited (PAlady) : 9/18/2009 2:51:06 PM (GMT-6)


uniquelyme
Veteran Member


Date Joined Nov 2008
Total Posts : 1037
   Posted 9/18/2009 2:01 PM (GMT -7)   
 
 
Shaw,
Hi, I guess I'm one of the resident Methadone experts... yeah   Anyway, I have been taking it for many many years and ther constipation thing never goes away...so take an OTC mild stool softener every day...That's really all you can do plus drink plenty of water...
 
What other side effects are you having?  Any trouble with your teeth?  I'm not sure if anybody would admit it, but Methadone tends to reek havoc on the teeth...Just brush with ProEnamal from Sensodyn...that will help replenish the coating...and use a mouthwash that has the stuff that will strengthen your teeth...
 
I have the same issues with the BT pain...but I am lucky that my PM Dr. gives me Oxycodone 30 mg. (4Xdaily) ... Some Dr.'s don't agree with taking BT meds, but most do...So I would check again and see if your Dr. will...
 
Methadone is not like any other pain med...it builds up in your system but nothing will take all of the pain away.  How do you take it?  Are you still only taking 50 mg. a day?  That is really low, especially for CP...I would see about getting a higher dose.  Even patients at a methadone clinic get more then that....
 
Also, don't drink Grapefruit Juice or take Tagament....I don't know why, but they seem to make the dose lower in your system... also, no Xanax....Ever!!!
 
If you ever want to talk about the methadone my email adress is on my profile...I will be more then happy to talk.
 
Me.

I have been a spectator for so long..Now it's time to participate.......
 
Post Lamenectomy Syndrome, Spinal Stenosis, DDD....
1999 Hemi Lamenectomy/2005 Spinal Fusion(L4-S1)
Methadone 120 mg. a day/  30 mg. Oxycodone as needed(up to 4 x a day)
High Blood Pressure: Lisinopril HCTZ 10 mg. daily
Type 2 Diabetes: (March 16, 2009)
Metformin HCL ER 1000 mg. at night..Glipizide 10mg. 2X in the morning
Lantus 35 units at bedtime with Solostar Pen                                                                   

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 12:15 AM (GMT -7)
There are a total of 2,735,771 posts in 301,331 threads.
View Active Threads


Who's Online
This forum has 151433 registered members. Please welcome our newest member, teenujohn.
243 Guest(s), 6 Registered Member(s) are currently online.  Details
Georgia Hunter, Job_the_Phoenix, Charmed3, gilly2, celebrate life, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer